MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE VUEPOINT OCT SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

NUVASIVE INC. NUVASIVE VUEPOINT OCT SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 8970000
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the ex-planted devices found no evidence that final torque off was achieved.The root cause of the lock screw back out is insufficient torque which may be the result of failure to conduct final torque off procedure or a malfunctioning torque device.The torque device was unavailable for evaluation.No further testing can be completed at this time.Manufacturing review: review of the device history records of all devices notes no material non-conformance's, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling review: ".All implants should be used only with the appropriately designated instrument (reference surgical technique)." ".Potential risks identified with the use of this system, which may require additional surgery, include: ¿ bending, fracture or loosening of implant component(s) ¿ loss of fixation." ".Contraindications include but are not limited to: 1.Infection, local to the operative site.2.Signs of local inflammation.3.Patients with known sensitivity to the materials implanted.4.Patients who are unwilling to restrict activities or follow medical advice.".
 
Event or Problem Description
On (b)(6) 2018 a patient underwent a posterior fixation procedure at c2-c6 without any reported issues.On a later date post-operative radiographs revealed three backed out lock screws at c2-c4 levels.On (b)(6) 2018 a revision procedure took place to remove and replace the three lock screws without a reported issue.

Brand Name
NUVASIVE VUEPOINT OCT SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key8120566
Report Number2031966-2018-00171
Device Sequence Number1682652
Product Code KWP
UDI-Device Identifier00887517397133
UDI-Public00887517397133
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K093319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8970000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR